Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 170, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 7, 2014, 6:34 PM MDT for Kiowa County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 6:34 PM MDT (00:34 UTC)
- Expired
- Aug 7, 2014, 7:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 127 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 1:52 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 2160 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520
WUUS55 KPUB 080034
SVRPUB
COC061-080115-
/O.NEW.KPUB.SV.W.0170.140808T0034Z-140808T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
634 PM MDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 715 PM MDT
* AT 633 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF EADS...OR 15 MILES SOUTH OF KIT CARSON...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE...BRANDON...CHIVINGTON...
QUEENS RESERVOIR AND NEEOSHE RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3828 10271 3861 10284 3861 10221 3827 10205
TIME...MOT...LOC 0033Z 249DEG 30KT 3856 10270
HAIL...1.00IN
WIND...60MPH
$$
KT3 follow-up statements
332
WWUS55 KPUB 080047
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
647 PM MDT THU AUG 7 2014
COC061-080115-
/O.CON.KPUB.SV.W.0170.000000T0000Z-140808T0115Z/
KIOWA CO-
647 PM MDT THU AUG 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR EASTERN KIOWA COUNTY...
AT 647 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF CHIVINGTON TO 9 MILES SOUTH OF
BRANDON...MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE...BRANDON AND CHIVINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3828 10260 3861 10270 3861 10221 3827 10205
TIME...MOT...LOC 0047Z 265DEG 35KT 3858 10255 3831 10240
HAIL...1.00IN
WIND...60MPH
$$
KT501 WWUS55 KPUB 080103 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 703 PM MDT THU AUG 7 2014 COC061-080115- /O.CON.KPUB.SV.W.0170.000000T0000Z-140808T0115Z/ KIOWA CO- 703 PM MDT THU AUG 7 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR EASTERN KIOWA COUNTY... AT 703 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHERIDAN LAKE...OR 22 MILES SOUTH OF CHEYENNE WELLS...MOVING NORTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... SHERIDAN LAKE AND BRANDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3828 10242 3861 10261 3861 10221 3827 10205 TIME...MOT...LOC 0103Z 239DEG 24KT 3849 10229 HAIL...<.75IN WIND...60MPH $$ KT
009
WWUS55 KPUB 080111
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
711 PM MDT THU AUG 7 2014
COC061-080121-
/O.EXP.KPUB.SV.W.0170.000000T0000Z-140808T0115Z/
KIOWA CO-
711 PM MDT THU AUG 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIOWA COUNTY WILL
EXPIRE AT 715 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3828 10242 3861 10261 3861 10221 3827 10205
TIME...MOT...LOC 0111Z 249DEG 30KT 3849 10229
$$
KTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 5:58 PM MDT, 36 minutes earlier.
Area forecast discussion, Aug 7, 5:58 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 558 PM MDT THU AUG 7 2014 .UPDATE... ISSUED AT 554 PM MDT THU AUG 7 2014 MADE A FEW MINOR UPDATES TO THE GOING FORECAST. AREAS ACROSS EL PASO COUNTY...SOUTHEAST ACROSS CROWLEY INTO BACA COUNTIES...ARE SEEING STRONG TO SEVERE THUNDERSTORMS ALONG WITH VERY HEAVY RAINFALL. HAIL TO ONE INCH IN DIAMETER HAS BEEN REPORTED WITH SOME OF THESE STORMS...AND WINDS TO 60 MPH ARE POSSIBLE. LOCATIONS OVER BACA COUNTY HAVE SEEN OVER 2 INCHES OF RAINFALL SO FAR...AND ANOTHER 1 TO 2 INCHES ARE POSSIBLE OUT NEAR THE KANSAS BORDER THROUGH 8 PM. ELSEWHERE...MORE ISOLATED TO SCATTERED ACTIVITY IS OCCURRING...FROM THE MOUNTAINS INTO THE PUEBLO AREA. HIGH-RES MODEL GUIDANCE SUGGESTS INSTABILITY AND LOW LEVEL BOUNDARIES WILL LIKELY PRODUCE CONTINUED ACTIVITY THIS EVENING. MOZLEY && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 334 PM MDT THU AUG 7 2014 ...EVENING THUNDERSTORMS...SOME MARGINALLY SEVERE... OBVIOUSLY FROM RADAR AND SATELLITE...A COUPLE OF MAIN AREAS OF CONVECTION THIS AFTERNOON...ONE OVER NORTHEAST COLORADO AND THE OTHER OVER LAS ANIMAS COUNTY. VARIOUS RUNS OF THE HRRR...THE NAM12...AND TO SOME EXTENT...THE GFS40...HAVE HAD THIS CONCEPT. THESE RUNS ALL TAKE THE CONVECTION EASTWARD THROUGH THE EVENING HOURS...IMPACTING NORTHERN AND SOUTHEASTERN PARTS OF THE PLAINS. THE HRRR SHOWS ANOTHER POSSIBLE AREA OF CONVECTION DEVELOPING OVER PUEBLO COUNTY AND TRACKING EAST THROUGH THE EVENING...STARTING AROUND 22Z OR SO. THIS COULD BE THE RESULT OF OUTFLOW COMING SOUTH OUT OF THE NORTHERN CONVECTION INTERACTING WITH OUTFLOW COMING NORTH OUT OF THE SOUTHERN CONVECTION. THERE ARE HINTS THAT SOMETHING LIKE THIS MAY HAPPEN...WITH 2 POSSIBLE OUTFLOWS EMERGING FROM ONGOING CONVECTION...AND INDICATIONS OF LIFT COMING IN FROM THE WEST OVER FREMONT COUNTY. IN ANY EVENT...SHEERS ARE MARGINAL...MAYBE 25-35 KNOTS...BUT ADEQUATE ENOUGH...FOR A FEW MARGINALLY SEVERE STORMS...PRODUCING LIGHTNING...1 INCH HAIL...WIND GUSTS TO 60 MPH AND LOCALLY HEAVY RAIN. BURN SCARS COULD BE IMPACTED WITH FLASH FLOODING IF THEY TAKE A HIT. MOST ACTIVITY SHOULD CLEAR EAST OF THE AREA BY ABOUT 04Z. WATCH IS IN EFFECT FOR THE PLAINS THROUGH 01Z AT THIS POINT. LW TOMORROW...OVERALL...LOOKS QUIETER AT THIS TIME. PROBABLY MORE STABLE WITH LESS OF A TRIGGER...ALTHOUGH IT WILL BE CLOSE. A TRIGGER SEEMS TO EMERGE IN THE MODELS OVER NORTHEAST COLORADO IN THE AFTERNOON. WE WILL HAVE TO SEE IF IT IS FAR ENOUGH SOUTH TO IMPACT CONVECTION DOWN OUR WAY. COULD BE MARGINAL SEVERE THREAT AGAIN IF THAT OCCURS. LW .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 334 PM MDT THU AUG 7 2014 .SATURDAY NIGHT AND SUNDAY...ANOTHER CONVECTIVE COMPLEX COULD DEVELOP SATURDAY AFTERNOON AND EARLY EVENING OVER NORTHEAST COLORADO AND TRACK TOWARDS THE SOUTHEAST. MAINTAINED SCATTERED POPS WELL INTO THE EVENING OVER KIOWA AND NEARBY COUNTIES. ON SUNDAY..CWA WILL BE ON THE SOUTHERN FRINGE OF A SHORTWAVE WHICH PASSES TO THE NORTHEAST. THE DISTURBANCE WILL ALSO BRING IN ANOTHER SURGE FROM THE NORTH...WHICH COULD HELP INCREASE MOISTURE OVER THE EASTERN PLAINS. THE COVERAGE AND STRENGTH OF THE STORMS WILL DEPEND ON SUBTLE FEATURES. HOWEVER...ANTICIPATE WEAK SHEAR SO THREAT FOR WIDESPREAD STRONG TO SEVERE STORMS WILL BE QUITE LOW. GRIDS HAVE MOSTLY SCATTERED STORMS IN THE AFTERNOON...WITH THE GREATER COVERAGE MOVING FURTHER EAST IN THE EVENING. .MONDAY THROUGH THURSDAY...GFS...EC AND ENSEMBLES AGREE ON AMPLIFYING THE RIDGE OVER COLORADO DURING THIS PERIOD. GFS AND EC GENERALLY AGREE THAT THE INITIAL RETURN OF MONSOON MOISTURE WILL MOSTLY BE TO THE WEST OF COLORADO...THEN MOVE EASTWARD INTO COLORADO UNDER THE RIDGE. SURFACE ANTICYCLONES WILL ALSO MOVE SOUTHEAST INTO THE HIGH PLAINS WITH THE NORTHWEST FLOW ALOFT. THE DAY TO DAY VARIATIONS IN THE WEATHER WILL DEPEND ON SUBTLE FEATURES IN THE FLOW. CURRENT THINKING IS THAT THE BEST MONSOON MOISTURE WILL MOSTLY STAY WEST OF THE CWA...AND THAT HIGH PRESSURE ON THE HIGH PLAINS WILL BE TOO FAR EAST TO ADVECT MUCH LOW LEVEL MOISTURE INTO COLORADO. AS A RESULT...THE GRIDS HAVE A MODEST DRYING TREND...WITH NEAR SEASONAL TEMPERATURES. HAVE SOME HIGHER POPS NEAR THE KANSAS BORDER WHICH WILL BE CLOSER TO THE LOW LEVEL MOISTURE. --PGW-- && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 334 PM MDT THU AUG 7 2014 MAINLY VFR CONDITIONS EXPECTED AT TAF SITES THROUGH THE PERIOD. HOWEVER...WILL SEE A PERIOD OF SHOWER AND THUNDERSTORM ACTIVITY THIS EVENING AS A WEATHER DISTURBANCE MOVES ACROSS THE AREA. A FEW STORMS COULD BE MARGINALLY SEVERE...WITH LIGHTNING...1 INCH HAIL...WIND GUSTS TO 60 MPH AND LOCALLY HEAVY RAIN. BEST CHANCES OF STORMS AFFECTING TERMINALS LOOKS TO BE THROUGH 01Z WITH STORMS CONTINUING TO IMPACT THE PLAINS ALONG THE KANSAS BORDER THROUGH ABOUT 04Z. TOMORROW...MORE STORMS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS...BUT LESS WIDESPREAD AND GENERALLY LESS INTENSE THAN TODAY. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MOZLEY SHORT TERM...LW LONG TERM...PGW AVIATION...LW
Hazardous weather outlook, Aug 7, 11:28 AM MDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1128 AM MDT THU AUG 7 2014 COZ058>089-093>099-081730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1128 AM MDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY AS A WEATHER SYSTEM MOVES EAST ACROSS THE AREA. STORMS OVER THE MOUNTAINS WILL SPREAD TO THE I-25 CORRIDOR DURING THE EARLY AFTERNOON HOURS AND THEN CONTINUE EAST THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING. PRIMARY STORM THREATS TODAY WILL INCLUDE LIGHTNING...HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS TO 60 MPH...AND LOCAL FLASH FLOODING PARTICULARLY ON BURN SCARS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE OVER MOST OF SOUTHERN COLORADO FRIDAY AND AGAIN SATURDAY...WITH THE BEST CHANCE OF STORMS OVER THE EASTERN PLAINS WHERE MOISTURE WILL BE SLIGHTLY MORE PLENTIFUL. THE MAIN THREATS FROM ANY STORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAIN...WITH ONE OR TWO STRONG STORMS OVER THE EASTERN PLAINS PRODUCING NICKEL SIZED HAIL AND 50 MPH WINDS. MOISTURE WILL THEN INCREASE ACROSS ALL OF THE REGION FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK...WITH SCATTERED THUNDERSTORMS POSSIBLE AT MANY LOCATIONS THROUGH THE PERIOD. LIGHTNING AND LOCALLY HEAVY RAIN WILL BE THE MAIN STORM THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING. 50/50
In the hours before
Special weather statement, Aug 7, 5:46 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 546 PM MDT THU AUG 7 2014 COZ095-097-098-080015- WESTERN KIOWA COUNTY CO-LAMAR VICINITY/PROWERS COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 546 PM MDT THU AUG 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIOWA... NORTHWESTERN PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 615 PM MDT... AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HASTY...OR 24 MILES WEST OF LAMAR...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HASTY...JOHN MARTIN RESERVOIR AND MCCLAVE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3807 10310 3824 10316 3837 10281 3811 10271 TIME...MOT...LOC 2346Z 253DEG 16KT 3818 10304 KT
Special weather statement, Aug 7, 5:53 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 553 PM MDT THU AUG 7 2014 COZ095-097-098-080030- WESTERN KIOWA COUNTY CO-LAMAR VICINITY/PROWERS COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 553 PM MDT THU AUG 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KIOWA...NORTHWESTERN PROWERS AND EAST CENTRAL BENT COUNTIES UNTIL 630 PM MDT... AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LAMAR...MOVING NORTHEAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAMAR AND WILEY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3790 10271 3801 10290 3827 10274 3812 10246 TIME...MOT...LOC 2353Z 214DEG 14KT 3802 10276 KT
Special weather statement, Aug 7, 5:57 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 557 PM MDT THU AUG 7 2014 COZ095>098-080030- WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO- LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 557 PM MDT THU AUG 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIOWA... NORTHWESTERN PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 630 PM MDT... AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF HASTY...OR 21 MILES NORTHWEST OF LAMAR...MOVING NORTHEAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SWEETWATER RESERVOIR...NEEGRONDA RESERVOIR AND NEEOSHE RESERVOIR. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3813 10290 3823 10309 3850 10297 3833 10264 TIME...MOT...LOC 2356Z 214DEG 14KT 3824 10295 KT
Special weather statement, Aug 7, 6:11 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 611 PM MDT THU AUG 7 2014 COZ081-084-085-080045- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 611 PM MDT THU AUG 7 2014 ...SPECIAL WEATHER STATEMENT FOR THE WALDO BURN SCAR... AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS INCREASING TO THE WEST OF THE WALDO BURN SCAR. IF THESE STORMS BUILD SOUTHWARD...THEN THEY COULD THREATEN THE WALDO BURN SCAR BETWEEN 620 PM AND 730 PM. RESIDENTS IN AND AROUND THE WALDO BURN SCAR SHOULD BE ALERT FOR THE POTENTIAL FOR RAPIDLY CHANGING WEATHER CONDITIONS. LAT...LON 3886 10498 3896 10511 3903 10488 3890 10476 TIME...MOT...LOC 0008Z 245DEG 12KT 3895 10507 HODANISH
Special weather statement, Aug 7, 6:18 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT THU AUG 7 2014
COZ096-098-080045-
EASTERN KIOWA COUNTY CO-LAMAR VICINITY/PROWERS COUNTY CO-
618 PM MDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIOWA AND PROWERS
COUNTIES UNTIL 645 PM MDT...
AT 617 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF GRANADA...OR 10 MILES
SOUTHEAST OF LAMAR...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAMAR...HOLLY...GRANADA...WILEY...HARTMAN...BRANDON AND BRISTOL.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3771 10239 3812 10274 3850 10244 3806 10204
3772 10205
TIME...MOT...LOC 0017Z 224DEG 28KT 3801 10245
KTSpecial weather statement, Aug 7, 6:34 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
634 PM MDT THU AUG 7 2014
COZ084-080100-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
634 PM MDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
700 PM MDT...
AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SIMLA...OR 25 MILES SOUTHWEST OF LIMON...
MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RAMAH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3907 10405 3903 10406 3904 10408 3906 10420
3913 10418 3913 10405
TIME...MOT...LOC 0033Z 289DEG 23KT 3910 10411
HODANISHThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:03 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 42 min |
| Aug 7, 6:11 PM MDT | Special Weather Statement | PUB | Teller | 34 min |
| Aug 7, 6:18 PM MDT | Special Weather Statement | PUB | Prowers | 27 min |
| Aug 7, 6:27 PM MDT | Areal Flood Advisory | PUB | Prowers | 3 hr |
| Aug 7, 6:34 PM MDT | Special Weather Statement | PUB | Elbert | 26 min |
| Aug 7, 6:43 PM MDT | Special Weather Statement | PUB | Teller | 47 min |
| Aug 7, 6:44 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Aug 7, 10:21 PM MDT | Special Weather Statement | PUB | Teller | 24 min |
| Aug 7, 10:46 PM MDT | Special Weather Statement | PUB | Teller | 29 min |
| Aug 7, 11:15 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
| Aug 8, 12:38 AM MDT | Special Weather Statement | PUB | Teller | 37 min |
| Aug 8, 12:49 PM MDT | Special Weather Statement | PUB | El Paso | 56 min |
| Aug 8, 1:25 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 8, 1:36 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 8, 1:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 29 min |
| Aug 8, 2:11 PM MDT | Special Weather Statement | PUB | Las Animas | 64 min |
| Aug 8, 2:38 PM MDT | Special Weather Statement | PUB | Las Animas | 52 min |
| Aug 8, 3:05 PM MDT | Special Weather Statement | PUB | Fremont | 55 min |
| Aug 8, 3:21 PM MDT | Special Weather Statement | PUB | El Paso | 54 min |
| Aug 8, 4:09 PM MDT | Special Weather Statement | PUB | Pueblo | 36 min |
| Aug 8, 4:20 PM MDT | Special Weather Statement | PUB | 25 min | |
| Aug 8, 4:35 PM MDT | Special Weather Statement | PUB | Pueblo | 25 min |
| Aug 8, 4:37 PM MDT | Special Weather Statement | PUB | Pueblo | 23 min |
| Aug 8, 4:44 PM MDT | Special Weather Statement | PUB | 31 min | |
| Aug 8, 4:48 PM MDT | Special Weather Statement | PUB | Pueblo | 27 min |
| Aug 8, 4:55 PM MDT | Special Weather Statement | PUB | Pueblo | 35 min |
| Aug 8, 5:04 PM MDT | Special Weather Statement | PUB | Pueblo | 26 min |
| Aug 8, 5:14 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Aug 8, 5:16 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 31 min |
| Aug 8, 5:46 PM MDT | Areal Flood Advisory | PUB | Pueblo | 119 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.